Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with chiari malformation. BP was low, was blue, cold. When woke up was coughing. Took injections in cervical spine, lumbar. Treatment?

I was just hospitalized and diagnosed with chiari malformation. one doctor said I had fluid in my brain that didn t know where to go. this is after the results of my MRI. another doctor rushed into the room and said that I didn t have fluid that my brain stem was inflamed and this is the reason I may have passed out. Well I didn t just pass out. My blood pressure was low, I was blue ,cold, stiff and I was disoriented and my daughters called the ambulance it took all three to wake me up and when they did wake me I started coughing, The peramedics asked if I wanted to go to the hospital I refused. they also said I had low blood pressure and they asked to see my meds which I keep in a safe. They also asked if I took a second dose without noticing. I said no because its a forced habit already 2 ys same time. Well @ 5:30 that night I asked my daughter to take me to the ER. I stayed in the Hospital for 3 days and the doctors asked me if I tried to kill myself, since I have a pain mgmt. doctor and receive pain meds and epidaural injections in my cervical spine and my lumbar. I have 2 disks in my cervical that are cessation disks and 4 in my lumbar that are also cessation disks (I don t think I spelled those correctly but without fluid is how it was described to me), When asked where does the fluid that was in the disks go? no one could give me an answer that was satisfactory. Getting on with the situation. I was released and have been home for this will b the 3rd night. I have episodes of being drunk disoriented my neck right at the base of my head is tender to the touch I have a burning sensation in the upper left quadrant above the base of my skull, I usually get headaches on the right side behind my eye and above my right ear towards the back of my skull. (My opthomologist insists I have glaucoma and that I have nerve damage along with it) I added this part incase it was a factor. well the base of my skull at the back of my neck is tender to touch and my eyes were swollen the first and second (tues and wed) night in the hospital. I do take Pain meds, Im going to give you a list just so we are on the same page. Nueronten 800 mg 4 times a day, Flexeril 15mg 4 times a day, Tramadol 50mg 4 times a day, Oxycodone 10mg/325 acetaminaphine, 4 times a day, Morphine 15mg 3 times a day, Xanax 0.5mg 4 times a day, amitriptyline 25mg only at bedtime, and phentermine 37.5mg only in the morning. Ok with that being said I take 1 Nueronton, 1 Flexeril, ! Tramadol ! Xanax 1 Oxycodone ! Morphine 1 Phentermine in the morning same time everyday for 2 yrs @ 9:30 am and I take 1 Neuronton 1 Flexeril 1 Tramadol 1 Xanax 1 Oxycodone 1 Morphine 1 Amitriptyline @ 9:30 pm again for 2 yrs. plus the injections every four months cervical and lumbar. So at the hospital I went in at 5:30pm I still had the drunk feeling and disorientation with a slur I deciced that perhaps I was experiencing a stroke or had possible had a seizure. ER took blood and said that I didn t have enough of those medications in my system at 6:00pm for it to have been an overdose so they gave me the MRI. I was seriously fatigued I feel like my eyes muscles couldn t control themselves. Almost like when you need sleep they want to stay open but cant well that s how I feel when I get these episodes and when I pass out my head is all the way back. Will someone plz give me an answer. Im hurting and suffering because im afraid to take more than the doses I set up for myself. I don t want to b addicted to pain killers and I don t want to be dependent on them. they get me throught the twelve hrs inbetween and that s good enough for me. I have stopped taking the amitriptyline and the phentermine and have either taken one Percocet or one morphine at the twelve hour intervals but not both.. oh yea I never just pass out after taking my morning set of meds I clean do laundry or just do things around the house. and by night time im in pain but not that much pain so after taking those its about 12:30am that I usually end up in bed after watching tv, laptop or on my cell phone. this passing out is not a typical thing for me.
Asked On : Wed, 16 Oct 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,   ,   ,  
Medical Topics
Anesthesiologist 's  Response
thanks for giving a nice historyn medications u r using.You r having multiple cervical n lumbar disc bulges n also u were recently diagnosed to have arnold chiari malformation.In arnold chiari there will be obstuction to the flow of cerebrospinal fluid from brain to spine due tonsillar descent causing a bloclk at the level of foramen magnum n many atimes it is associated with hydrocephalus which may give rise to pain(headache or neck pain),,weakness,numbness,loss of temperature sensation,unsteadiness,vomiting,dizziness,fainting etc.Most of the symptoms which u have may be attributed to arnold chiari n severe neck pain may be due to multiple cervical disc bulges.I personally feel u r using many medications of which tramadol,,morphine,oxycodone all belong to opiod medication which may lead to dependance.Pls use only one of these n that also u try to taper it slowly.Tab phenteramine should be used only for 2-3 weeks.it is nice that u stopped using it.I advise u to consult a neurosurgeon n he will tell u whether u require surgery for arnold chiari.If it is associted with hydrocephalus causing symptoms attend to neurosurgeon urgently as surgery gives good symptomatic relief.
Answered: Sat, 9 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor